Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2005, 4:54 AM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 4:54 AM MST (11:54 UTC)
- Expired
- Jul 24, 2005, 7:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 241154 FFWVEF AZC015-NVC003-241445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 454 AM PDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 745 AM PDT (745 AM MST) * AT 450 AM PDT (450 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTHEAST OF HOOVER DAM TO SLOAN...MOVING NORTH AT 5 MPH. ONE BAND OF STORMS HAS ALREADY PRODUCED AROUND AN INCH OF RAIN OVER THE WARNED AREA...SO THE SECOND BAND OF STORMS WILL PRODUCE EXCESSIVE RUNOFF. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON...BOULDER CITY...HOOVER DAM...AND HIGHWAY 93. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3572 11429 3581 11529 3645 11504 3636 11404 $$ MORGAN
3 follow-up statements
000 WGUS75 KVEF 241247 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 547 AM PDT SUN JUL 24 2005 AZC015-NVC003-241445- MOHAVE AZ-CLARK NV- 547 AM PDT SUN JUL 24 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 AM PDT (745 AM MST) FOR CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... AT 545 AM PDT (545 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST RAIN WAS LOCATED ALONG HIGHWAY 93 FROM HOOVER DAM TO DOLAN SPRINGS. ADDITIONAL STORMS WERE DEVELOPING ALONG HIGHWAY 95 NEAR AND NORTH OF SEARCHLIGHT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON...BOULDER CITY...HOOVER DAM...AND HIGHWAY 93. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3572 11429 3581 11529 3645 11504 3636 11404 $$ MORGAN
000 WGUS75 KVEF 241345 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PDT SUN JUL 24 2005 AZC015-NVC003-241445- MOHAVE AZ-CLARK NV- 645 AM PDT SUN JUL 24 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 AM PDT (745 AM MST) FOR CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... AT 640 AM PDT (640 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS OVER THE WARNED AREA...BUT RAINFALL INTENSITY WAS BEGINNING TO DECREASE. SINCE 4 AM...THE HENDERSON AIRPORT HAS RECORDED OVER AN INCH AND A HALF OF RAIN. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING FARTHER SOUTH NEAR SEARCHLIGHT...CALNEVARI...AND LAUGHLIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON...BOULDER CITY...HOOVER DAM...AND HIGHWAY 93. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3572 11429 3581 11529 3645 11504 3636 11404 $$ MORGAN
000 WGUS75 KVEF 241425 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 723 AM PDT SUN JUL 24 2005 AZC015-NVC003-241445- MOHAVE AZ-CLARK NV- 723 AM PDT SUN JUL 24 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES WILL BE ALLOWED TO EXPIRE AT 745 AM PDT (745 AM MST)... AT 720 AM PDT (720 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT HEAVY RAIN WAS MOVING AWAY FROM THE WARNED AREA. LESS THAN A QUARTER INCH OF ADDITIONAL RAIN IS EXPECTED IN THE WARNED AREA...SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 745 AM. HOWEVER...THERE MAY STILL BE PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3572 11429 3581 11529 3645 11504 3636 11404 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:13 AM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 24, 3:13 AM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT SUN JUL 24 2005
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL LINGER OVER THE
REGION THROUGH TODAY FUELING SHOWERS AND THUNDERSTORMS...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AIR WILL BEGIN
TO SPREAD INTO THE REGION FROM THE NORTHWEST LATE MONDAY AND WILL
PUSH MOST OF THE MOISTURE OUT OF THE REGION BY THE MIDDLE OF THE
WEEK.
&&
.SHORT TERM...SEVERAL OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS
HAVE COLLIDED OVER VARIOUS REGIONS OF THE CWA. NEW THUNDERSTORM
DEVELOPMENT IS OCCURRING IN LAS VEGAS AND SEVERAL OTHER PLACES IN
THE SOUTHERN CWA. OUTFLOW FROM LARGE COMPLEX IN WESTERN ARIZONA ALSO
WORKING TOWARD THE SOUTHERN CWA...SO EXPECT SOME ADDITIONAL
THUNDERSTORMS TO DEVELOP THIS MORNING WITH ALL THE COLLIDING
BOUNDARIES. THUNDERSTORMS ALSO CONTINUE OVER THE NORTHERN AREA OF
DEATH VALLEY WHERE A FLASH FLOOD WARNING REMAINS IN EFFECT. NEARLY
THE SAME CONDITIONS TODAY AS YESTERDAY EXIST IN REGARDS TO
INSTABILITY PARAMETERS AND MOISTURE...SO WE HAVE THAT GOING FOR US.
HOWEVER...AM CONCERNED WITH ALL THE THUNDERSTORMS CURRENTLY WHICH
COULD HELP STABILIZE THINGS AT LEAST THIS MORNING. BY THIS
AFTERNOON...WE SHOULD SEE ENOUGH DESTABILIZATION TO KICK OFF
ADDITIONAL THUNDERSTORMS AND WITH PW VALUES REMAINING OVER 1.5
INCHES AND FAIRLY LIGHT WINDS THROUGH 500MB...EXPECT HEAVY RAINS
FROM SLOW MOVING THUNDERSTORMS. HAVE GONE AHEAD AND ISSUED A FLASH
FLOOD WATCH FOR THE SOUTHERN AND EASTERN AREAS OF THE CWA. HAVE LEFT
OUT INYO AND ZONE 14 DUE TO DRIER AIR WORKING INTO THE REGION THAT
SHOULD MINIMIZE THUNDERSTORM COVERAGE. MODELS CONTINUE TO SHOW DRIER
AIR MOVING INTO THE AREA MONDAY WITH THUNDERSTORMS CONFINED TO THE
EASTERN THIRD OF THE CWA AND EVENTUALLY ONLY MOHAVE COUNTY BY
TUESDAY. TEMPERATURES ARE EXPECTED TO BE HELD DOWN BY ADDITIONAL
CLOUD COVER.
&&
.LONG TERM...UPPER LEVEL HIGH PRESSURE OFF THE CALIFORNIA COAST
BEGINS TO REBUILD EAST OVER THE SOUTHWEST TUESDAY AND WEDNESDAY AND
EVENTUALLY OVER THE FOUR CORNERS REGION BY FRIDAY. AS THE LOW
MIGRATES OVER THE CWA TUE/WED...THUNDERSTORM ACTIVITY WILL BE
REDUCED BUT STILL POSSIBLE AS RESIDUAL MOISTURE REMAINS TRAPPED
UNDER THE HIGH. BY THURS/FRI...THE HIGH SHIFTS FURTHER EAST SETTING
UP A SOUTHEASTERLY FLOW INTO THE REGION. AN INCREASE IN
MOISTURE...POSSIBLY PROVIDED BY AN INVERTED TROUGH MOVING WEST
THROUGH MEXICO IS FORECASTED BY THE MODELS TO BE ADVECTED INTO THE
AREA. WILL HAVE TO WATCH THIS AS IT COULD POTENTIALLY BECOME THE
NEXT MONSOONAL PUSH BY NEXT WEEKEND.
&&
.AVIATION...EXPECT SCATTERED THUNDERSTORMS THROUGH THE DAY IN ALL
APPROACH CORRIDORS. THESE STORMS WILL LIKELY PRODUCE NUMEROUS
OUTFLOW BOUNDARIES MOVING IN DIFFERENT DIRECTIONS...RESULTING IN
SPORADIC WIND SHIFTS AND OCCASIONAL GUSTY WINDS AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH IN EFFECT SOUTHERN NEVADA ZONES 15-22
UNTIL 9 PM TODAY.
.AZ...FLASH FLOOD WATCH IN EFFECT FOR NORTHWEST ARIZONA ZONES
1-3 AND 36 UNTIL 9 PM TODAY.
.CA...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST CALIFORNIA
ZONES 28 AND 29 UNTIL 9 PM TODAY.
&&
GORELOW/MORGANHazardous weather outlook, Jul 23, 10:33 AM MST, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT SAT JUL 23 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-240700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1033 AM PDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...SATURDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH RELATIVELY LIGHT FLOW ALOFT OVER SOUTHERN NEVADA...THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. THUNDERSTORMS WITH HEAVY RAIN WILL BECOME WIDESPREAD ACROSS THE MOJAVE DESERT REGION AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MOIST AND UNSTABLE AIR WILL LINGER OVER THE REGION SUNDAY AND THE POTENTIAL FOR THUNDERSTORMS WITH HEAVY RAIN WILL STILL EXIST. A DRYING TREND WILL MONDAY AND TUESDAY AND CONTINUE THROUGH FRIDAY FOR DIMINISHING THUNDERSTORM COVERAGE THROUGH THE WEEK. SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:56 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 34 min |
| Jul 24, 3:16 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Jul 23, 5:37 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 54 min |
| Jul 23, 11:10 PM MST | Flash Flood Warning | VEF | Esmeralda, Nye | 110 min |
Nearby
Flash Flood Warnings in Arizona, 2005Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.